| Model Number |
GLY120515 |
| Medical Device Problem Codes |
Stretched (1601); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/07/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, prior to stent graft, this was an embolization of the superior gluteal, inferior gluteal, iliopsoas artery at the left internal iliac aneurysm and other branches were performed in advance.A concomitant microcatheter (breakthrough, boston scientific) was accessed to embolic site via contralateral a shephard hook.A 5mm x 15cm galaxy g3 (gly120515, 30729913) was used as the 25th coil.When stacking the upper and lower buttocks, there was a strong resistance with the coil in the breakthrough (boston scientific) microcatheter (mc), and even when the wire was pulled back, the coil did not come back, therefore it was judged to be unraveled.The complaint coil was removed with the microcatheter together from the patient¿s body.Then a 16mm x 47cm micrusframe18 coil (mfr181647, 30729925) was used as the 29th coil.This coil was to be placed in a larger space in the upper and lower houses, but there was a resistance felt in the mc, therefore, the coil was changed to another one.When using a galaxy g3 with a small diameter once, it entered smoothly and implanted safely.At the end of the process, a 4mm x 10cm galaxy g3 coil (gly120410, 30663175) was used as the 37th coil.The coil was not able to be completely placed and the positioning was attempted to change by the guiding wire.Therefore, the physician attempted to collect it, but the introducer sheath got damaged.After that, another coil of same model number was used and implanted.The procedure was completed.There was no patient injury reported.A continuous flush was not done.The physician used 38 johnson & johnson coils in total.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # = > (b)(4) updated sections on this medwatch: b4, b5, e1, e2, e3, g3, g6, h2, h3, h6 and h10.Section b5: additional information received indicated that the same microcatheter was used successfully with other devices prior to the encountered resistance with the galaxy g3 5mm x 15cm.There was no microcatheter damage during manipulation of the coil or noticed to be damaged upon removal from the patient.There was nothing obstructing the microcatheter.No excessive force was applied to the device.No blood flow restriction/reduction occurred as a result of the event.No significant procedural delays were reported due to the event.There was no microcatheter kickback that resulted in the deployment difficulties of the galaxy g3 4mm x 10cm.Section e1.Initial reporter phone: (b)(6) complaint conclusion: as reported by the field, prior to stent graft, this was an embolization of the superior gluteal, inferior gluteal, iliopsoas artery at the left internal iliac aneurysm and other branches were performed in advance.A concomitant microcatheter (breakthrough, boston scientific) was accessed to embolic site via contralateral a shephard hook.A 5mm x 15cm galaxy g3 (gly120515, 30729913) was used as the 25th coil.When stacking the upper and lower buttocks, there was a strong resistance with the coil in the breakthrough (boston scientific) microcatheter (mc), and even when the wire was pulled back, the coil did not come back, therefore it was judged to be unraveled.The complaint coil was removed with the microcatheter together from the patient¿s body.Then a 16mm x 47cm micrusframe18 coil (mfr181647, 30729925) was used as the 29th coil.This coil was to be placed in a larger space in the upper and lower houses, but there was a resistance felt in the mc, therefore, the coil was changed to another one.When using a galaxy g3 with a small diameter once, it entered smoothly and implanted safely.At the end of the process, a 4mm x 10cm galaxy g3 coil (gly120410, 30663175) was used as the 37th coil.The coil was not able to be completely placed and the positioning was attempted to change by the guiding wire.Therefore, the physician attempted to collect it, but the introducer sheath got damaged.After that, another coil of same model number was used and implanted.The procedure was completed.There was no patient injury reported.A continuous flush was not done.The physician used 38 johnson & johnson coils in total.Additional information received indicated that the same microcatheter was used successfully with other devices prior to the encountered resistance with the galaxy g3 5mm x 15cm.There was no microcatheter damage during manipulation of the coil or noticed to be damaged upon removal from the patient.There was nothing obstructing the microcatheter.No excessive force was applied to the device.No blood flow restriction/reduction occurred as a result of the event.No significant procedural delays were reported due to the event.There was no microcatheter kickback that resulted in the deployment difficulties of the galaxy g3 4mm x 10cm.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30729913 number, and no non-conformances related to the malfunction were identified.Resistance/friction during advancement and unraveled/stretched in microcatheter are known potential complications associated with the use of the galaxy g3 devices.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Coil stretching is indicative of the application of excessive force, possibly in an attempt to overcome the reported resistance.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.The ifu also cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.The microcoil system should be gently removed.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the events remains speculative and inconclusive; however, it is possible that clinical and procedural factors, including aneurysm characteristics, device manipulation, and interaction with the concomitant microcatheter, may have contributed.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.